Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

195 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Having difficulty in reading. On eurothomycin ointment for cornea infection. Any suggestion?

Answered by
Dr.
Dr. Dadapeer K

Ophthalmologist

Practicing since :2003

Answered : 5709 Questions

default
Posted on Wed, 27 Nov 2013 in Vision and Eye Disorders
Question: I am having problems with my vision. I wear glasses and otherwise have no history of eye problems. About six months ago a condition started. When I am reading, a sentence or maybe 2, the words start to fade out quickly, to continue to read I have to look away and then start again. At first it was just that simple. It has progressively gotten worse, I have to start again and again and eventually stop reading altogether. I have seen an opthlamologist 2X, each time he said I had a cornea infection and prescribed eurothomycin ointment for 10 days of dose in left eye. Both times I complained about the reading fading problem and he said that was not a priority and did not schedule a follow up. I am currently on the ointment now. My grandmother had glaucoma and most of my mother's family and my mother had cataracts, my grandfather on maternal size was blind from them. Please consider this and whether I need a specialist.
doctor
Answered by Dr. Dadapeer K 1 hour later
Brief Answer: Yes you require consultation with Specialist. Detailed Answer: Hello, Welcome to Health Care Magic It seems from the history you are having difficulty in reading a sentence or words and you also seem to have infection of cornea in left eye for which you are on treatment with Erythromycin ointment. You have also mentioned history of glaucoma to grandmother and cataract to mother and her family. As your doctor has mentioned corneal infection is the first priority to be treated as it can lead to complications like corneal ulcer if not treated. Hence it has to be treated aggressively before you are treated for the problem of difficulty in reading. The complaint of difficulty in reading is probably because of age related changes of decrease in accommodative power and changes in the lens which require to be treated by glasses. Since corneal infection can itself lead to decrease in vision, it is better to get glasses done after the infection is cured. Hence I advice you to consider consulting specialist for treatment of corneal infection and then for treatment of difficulty in reading. Since you have mentioned about family history of glaucoma you need to be evaluated for galucoma also. Hope I have answered your query. Thank you
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication
Medical Topics

Recent questions on  Corneal infection

doctor1 MD

Hello doctor. I m contacting you concerning an eye condition that I m suffering from since 3 weeks. My condition : It started with my right eye showing symptoms of itchiness, redness, sensation of foreign material in my eye, slight pain now & then. Now it has slowly moved to my left eye too. Diagnosis & treatment 1 : When I consulted an opthalmologist, I was diagnosed for conjunctivitis at first and was prescribed a week s medication of Tobyrex 0.3% Collyre (Tobramycine eye drops - used 6 times a day). Though the pain & redness of eye reduced, I never felt a complete recovery. At the end of the day my eye would turn red again with an itchy feeling. I could still see red nerves emanating from the white region of my eyes and 2 or 3 small bubble shaped bulges too in the white part of my right eye. Diagnosis & treatment 2 : When I visited the same opthalmologist the 2nd time after the first course of treatment, I was informed that I may have some corneal infection...I was given eye drops again like : Euronac (N-acetylcysteine base) and Vismed (sodium hyaluronate 0.18%) along with an Vitamin A ointment (to be applied before sleeping) . I have been using the drugs since 2 days...and I don t see any big difference. Concerning the drops, the N-acetylcysteine based one really stings. (I use the drops - 4 times a day) Questions : I would like to know exactly the eye condition I m suffering from. can you please detail me based on the diagnosis information I have provided so far ? Also I would like to know whether I have been rightly diagnosed and whether I m taking the right drugs to cure myself off this illness ? Awaiting your comments . Thanks.

doctor1 MD

plz suggest me LASIK surgery for shortsighted did advantages....

doctor1 MD

I have a white spot on the iris of my eye and it is painful and red. I just took my contacts out and noticed it. The other day I felt like it was something in my eye and I flushed it with the contact still in and it felt better. But now I have this spot on my right eye. It s Sunday and my eye doctor is not open. Can you help me please?

doctor1 MD

Hi, My wife got an infection on her left eye corne. after the testing of her eye corneal scraping the traces of gram negative bacilli were found. How serious is it? Doctor has prescribed few eyr drops. but lately she is feeling pukish and also...